Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 800, NWS Jackson, MS

November 29, 2001Franklin Parish, Madison Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Nov 29, 2001, 8:06 AM CST for Franklin Parish, Madison Parish, Louisiana. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 29, 2001, 8:06 AM CST (14:06 UTC)
Expired
Nov 29, 2001, 8:30 AM CST
In force
24 min
Issued by
NWS Jackson, MS
Area
Whole counties

Counties Franklin Parish, LA, Madison Parish, LA

What was reported inside it

TimeReportWhereRemark
Nov 29, 8:10 AM CSTHail 0.75Winnsboro, LA

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 2.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2001-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 235 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2001-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 244 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
235 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
626 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
244 m²/s²
0-3 km storm-relative helicity
296 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

281 
WUUS54 KJAN 291406
SVRJAN
LAC041-065-291430-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
806 AM CST THU NOV 29 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN PARISH IN NORTHEAST LOUISIANA
  MADISON PARISH IN NORTHEAST LOUISIANA

* UNTIL 830 AM CST

* AT 806 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER MADISON PARISH...OR ABOUT 14 MILES
  NORTHEAST OF WINNSBORO...MOVING NORTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL...
  REMAIN OVER RURAL MADISON PARISH 
REMAIN OVER RURAL FRANKLIN PARISH 

DESTRUCTIVE HAIL CAN BE EXPECTED WITH THIS STORM - TAKE COVER NOW. GO
TO THE LOWEST FLOOR OF A STURDY BUILDING AND AVOID WINDOWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 29, 3:00 AM CST, 5 hours 6 minutes earlier.

Area forecast discussion, Nov 29, 3:00 AM CST, 5 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
300 AM CST THU NOV 29 2001

SEVERE WEATHER AND FLOODING STILL A THREAT FOR THE CWFA THROUGH
TODAY.

WARM FRONT CURRENTLY STRETCHES FROM NORTH OF KTUP TO KGWO TO KESF. A
LARGE AREA OF STORMS CONTINUES TO STREAM NORTHEAST OVER THE WESTERN
HALF OF THE CWFA...ALONG AND WEST OF THIS BOUNDARY.

BOTH THE AVN AND ETA HAVE BEEN SIMILAR IN THE PAST FEW DAYS WITH THE
EVOLUTION OF THIS STORM SYSTEM. FRONTAL WAVE IS BEGINNING ITS TREK
NORTHEAST ALONG THE BOUNDARY... WITH THE LOW PRESSURE CENTER
CURRENTLY LOCATED ALONG THE LOUISIANA COAST. LOW TO MOVE GENERALLY
NORTH ALONG THE MISSISSIPPI RIVER TODAY AND THEN ACCELERATE
NORTHEASTWARD (DRAGGING A FRONT)  AS THE 500MB TROUGH SWINGS EAST
ACROSS THE FORECAST AREA TODAY.

THE RISK OF SEVERE WEATHER STILL EXISTS TODAY...ALONG WITH THE
POTENTIAL OF HEAVY RAINFALL. FIRST THE SEVERE WEATHER...THE GREATEST
RISK OF SEVERE WEATHER SHOULD BE ALONG AND EAST OF THE INTERSTATE 55
CORRIDOR LATER THIS MORNING AND AFTERNOON. INSTABILITY WILL BE
MARGINAL OVER MOST AREAS TODAY...BUT PHENOMENAL JET AND UPPER LEVEL
SUPPORT...FRONTAL FORCING AND ABUNDANT MOISTURE WILL COMBINE TO
PROVIDE ADDITIONAL SEVERE WEATHER. AREAS WEST OF INTERSTATE 55 COULD
SEE SOME SEVERE WEATHER DURING THE EARLY MORNING HOURS AS MAINLY
ELEVATED STORMS CONTINUE OVER THAT REGION. THE MAIN THREAT FOR AREAS
WEST OF INTERSTATE 55 SHOULD BE DAMAGING WINDS AND LARGE HAIL. FOR
AREAS EAST OF INTERSTATE 55... THE THREAT OF DAMAGING WINDS...LARGE
HAIL AND POSSIBLE TORNADOES EXISTS IN THE WARM SECTOR AND AHEAD OF
THE VIGOROUS STORM SYSTEM. AXIS OF GREATEST RAINFALL SHOULD BE ALONG
THE FRONTAL BOUNDARY. ADDITIONAL RAINS OF 3 TO 5 INCHES CAN BE
EXPECTED TODAY...BUT WILL TAPER OF FROM WEST TO EAST AS SYSTEM MOVES
OUT OF THE AREA.

THE REMAINDER OF THE FORECAST WILL NOT BE AS UNSETTLED. THE STORM
SYSTEM WILL MOVE OFF RAPIDLY TO THE EAST AND NORTHEAST TODAY...WITH
SOME LINGERING PRECIP BEHIND THE SYSTEM TONIGHT. THE REMAINDER OF
THE FORECAST WILL BE DRY...AND COOLER. A WEAK FRONT LOOKS TO
APPROACH THE MISSISSIPPI RIVER BY SATURDAY...BUT LOOKS DRY AT THIS
TIME. CURRENT EXTENDED LOOKS FINE AND WILL NOT MAKE ANY MAJOR
CHANGES.

GUIDANCE...WILL HAVE TO MAKE PRETTY SUBSTANTIAL ADJUSTMENTS TO FIRST
PERIOD GUIDANCE. NUMBERS WERE WAY TOO WARM FOR LOWS TONIGHT (ON THE
ORDER OF 10 TO 15 DEGREES) ESPECIALLY EAST OF THE FRONTAL
BOUNDARY...AND ARE ACTUALLY PRETTY NEAR THE FORECASTED HIGHS. MANY PLACES
WILL ONLY RISE A FEW DEGREES FROM THEIR NIGHTTIME LOWS OR HOLD
STEADY.  POPS LOOK REASONABLE AND WILL TAKE COMPROMISE.

PRELIM NUMBERS
JAN 73/40/56/40/63 +3000
MEI 74/42/57/40/64 +5000

.JAN...
MS...FLASH FLOOD WATCH WEST AND NORTHEAST TONIGHT AND THURSDAY
LA...FLASH FLOOD WATCH TONIGHT AND THURSDAY
AR...FLASH FLOOD WATCH TONIGHT AND THURSDAY

32

In the hours before

Special weather statement, Nov 29, 4:47 AM CST, 3 hours 19 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
301200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
0447 AM CST THU NOV 29 2001

...THUNDERSTORMS...
AN OUTBREAK OF SEVERE THUNDERSTORMS...SOME OF WHICH MAY PRODUCE
SIGNIFICANT WIND DAMAGE AND TORNADOES...IS EXPECTED ACROSS THE
REGION TODAY.

THUNDERSTORMS CONTINUE TO DEVELOP ALONG A STATIONARY FRONT
EXTENDING FROM NEAR TUPELO TO LAFAYETTE LOUISIANA. THE ATMOSPHERE
HAS BECOME VERY MOIST AND UNSTABLE ALONG AND EAST OF THE FRONT. A
SURFACE LOW WILL DEVELOP OVER LOUISIANA AND TRACK NORTHEAST OVER
THE STATE TODAY. AS THIS OCCURS...THUNDERSTORMS WILL INCREASE IN
COVERAGE FROM THE SOUTHWEST. WINDS IN THE LOWER AND MIDDLE LEVELS
OF THE ATMOSPHERE WILL INCREASE... RESULTING IN AN INCREASED RISK
OF SEVERE THUNDERSTORMS.

AS THE LOW PRESSURE SYSTEM INTENSIFIES AND MOVES NORTHEAST ACROSS
WESTERN MISSISSIPPI TODAY...THE THREAT OF SEVERE WEATHER IS
EXPECTED TO INCREASE. AS STRONG COLD FRONT ASSOCIATED WITH THE
LOW MOVES ACROSS THE REGION...A LINE OF THUNDERSTORMS WILL
ACCOMPANY THE FRONT. SOME OF THESE STORMS MAY PRODUCE SIGNIFICANT
WIND DAMAGE OR TORNADOES. SUPERCELL THUNDERSTORMS COULD DEVELOP
AHEAD OF THE LINE AND POSSIBLY PRODUCE TORNADOES.

THIS IS A POTENTIALLY DANGEROUS WEATHER SITUATION AND SHOULD BE
MONITORED CLOSELY TODAY.

...FLOODING...
A FLOOD WATCH REMAINS IN EFFECT FOR NORTHEAST LOUISIANA...EXTREME
SOUTHEAST ARKANSAS...AND NORTHERN AND WESTERN MISSISSIPPI ALONG
AND NORTHWEST OF A MERIDIAN...TO JACKSON...TO BROOKHAVEN LINE
THROUGH TODAY.

MUCH OF THE WATCH AREA HAS RECEIVED 3 TO 5 INCHES OF RAIN OVER
THE PAST 48 HOURS...WITH A FEW AREAS RECEIVING NEARLY 7 INCHES.
MORE HEAVY RAINFALL IS EXPECTED TODAY WITH WIDESPREAD AMOUNTS OF
2 TO 4 INCHES LIKELY. LOCALIZED AMOUNTS OF 4 TO 6 INCHES ARE
POSSIBLE. THE GROUND OVER THE WATCH AREA IS SATURATED...ANY
ADDITIONAL RAINFALL WILL LEAD TO FLOODING.

SOUTHEAST MISSISSIPPI HAS RECEIVED 1 TO 3 INCHES OF RAIN OVER THE
LAST 48 HOURS...WITH A FEW AREAS RECEIVING 3 TO 4 INCHES. SOME
PONDING...FLOODING OF LOW LYING AREAS AND SMALL STREAMS MAY
OCCUR.

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND
EMERGENCY MANAGEMENT PERSONNEL WILL BE NEEDED TODAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Special weather statement, Nov 29, 5:24 AM CST, 2 hours 42 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
301200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
0524 AM CST THU NOV 29 2001...CORRECTED 3RD PARAGRAPH...

...THUNDERSTORMS...
AN OUTBREAK OF SEVERE THUNDERSTORMS...SOME OF WHICH MAY PRODUCE
SIGNIFICANT WIND DAMAGE AND TORNADOES...IS EXPECTED ACROSS THE
REGION TODAY.

THUNDERSTORMS CONTINUE TO DEVELOP ALONG A STATIONARY FRONT
EXTENDING FROM NEAR TUPELO TO LAFAYETTE LOUISIANA. THE ATMOSPHERE
HAS BECOME VERY MOIST AND UNSTABLE ALONG AND EAST OF THE FRONT. A
SURFACE LOW WILL DEVELOP OVER LOUISIANA AND TRACK NORTHEAST OVER
THE STATE TODAY. AS THIS OCCURS...THUNDERSTORMS WILL INCREASE IN
COVERAGE FROM THE SOUTHWEST. WINDS IN THE LOWER AND MIDDLE LEVELS
OF THE ATMOSPHERE WILL INCREASE... RESULTING IN AN INCREASED RISK
OF SEVERE THUNDERSTORMS.

AS THE LOW PRESSURE SYSTEM INTENSIFIES AND MOVES NORTHEAST ACROSS
WESTERN MISSISSIPPI TODAY...THE THREAT OF SEVERE WEATHER IS EXPECTED
TO INCREASE. AS A STRONG COLD FRONT...ASSOCIATED WITH THE LOW MOVES
ACROSS THE REGION...A LINE OF THUNDERSTORMS WILL ACCOMPANY THE
FRONT. SOME OF THESE STORMS MAY PRODUCE SIGNIFICANT WIND DAMAGE OR
TORNADOES. SUPERCELL THUNDERSTORMS COULD ALSO DEVELOP AHEAD OF THE
LINE AND POSSIBLY PRODUCE TORNADOES.

THIS IS A POTENTIALLY DANGEROUS WEATHER SITUATION AND SHOULD BE
MONITORED CLOSELY TODAY.

...FLOODING...
A FLOOD WATCH REMAINS IN EFFECT FOR NORTHEAST LOUISIANA...EXTREME
SOUTHEAST ARKANSAS...AND NORTHERN AND WESTERN MISSISSIPPI ALONG
AND NORTHWEST OF A MERIDIAN...TO JACKSON...TO BROOKHAVEN LINE
THROUGH TODAY.

MUCH OF THE WATCH AREA HAS RECEIVED 3 TO 5 INCHES OF RAIN OVER
THE PAST 48 HOURS...WITH A FEW AREAS RECEIVING NEARLY 7 INCHES.
MORE HEAVY RAINFALL IS EXPECTED TODAY WITH WIDESPREAD AMOUNTS OF
2 TO 4 INCHES LIKELY. LOCALIZED AMOUNTS OF 4 TO 6 INCHES ARE
POSSIBLE. THE GROUND OVER THE WATCH AREA IS SATURATED...ANY
ADDITIONAL RAINFALL WILL LEAD TO FLOODING.

SOUTHEAST MISSISSIPPI HAS RECEIVED 1 TO 3 INCHES OF RAIN OVER THE
LAST 48 HOURS...WITH A FEW AREAS RECEIVING 3 TO 4 INCHES. SOME
PONDING...FLOODING OF LOW LYING AREAS AND SMALL STREAMS MAY
OCCUR.

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND
EMERGENCY MANAGEMENT PERSONNEL WILL BE NEEDED TODAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 28, 11:44 PM CSTFlash Flood WarningJANMorehouse3 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.